| Model Number |
G17870 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2021
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the balloon from a cook silicone balloon hysterosalpingography injection catheter ruptured.The procedure was completed by using another new device.No adverse effects to the patient were reported.
Additional Manufacturer Narrative
(b)(6).Initial reporter occupation: other non-healthcare professional: agent.Pma/510k #: k180291.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable under fda 21 cfr part 803.Upon further investigation, this event is not reportable.An mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A detailed review of complaint history using a validated report revealed that there have been no deaths or serious injuries, per 21 cfr part 803.3, due to a silicone balloon hsg catheter balloon bursting or leaking from 01jun2019 through 13jan2022.Therefore, cook will cease malfunction reporting for events involving bursting or leaking of a silicone balloon hsg catheter balloon.The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.